MAUDE Adverse Event Report: ARTHROCARE CORPORATION AMBIENT SUPER TURBOVAC 90 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION AMBIENT SUPER TURBOVAC 90 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASHA4250-01
Medical Device Problem Codes Circuit Failure (1089); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).The following are the lot numbers reported: 2 devices from lot: 2151656 and a third unknown lot number.However, it is unknown which of the 3 devices contributed with the delay greater than 30 minutes.D4, exp.Date: expiration date is: 16-apr-2027 (2151656).H4, mgf.Date: manufacturing date is: 16-apr-2024 (2151656).
 
Event or Problem Description
It was reported that, during a shoulder procedure, three ambient super turbovac 90 wands failed.The first wand was connected to the controller and did not work.The other two were connected and worked initially, but quickly stopped working.Surgery was completed with a back-up device instead.There was a surgical delay greater than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H6, medical device problem code was corrected.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation along with two other devices.A visual inspection revealed no manufacturing abnormalities.The electrode on all three devices have been used, bio debris is present, and the devices were returned out of the original packaging (no packaging returned).A functional evaluation was performed on the returned devices and found all produced an e7 error when the wand was connected after the controller was powered on.A bypass box was used to test the devices, and for device one, coagulation and plasma were generated as intended (the resistance was measured at 1.40 kilo ohms).The device two generated an e6 error (the resistance was measured at 1.61 kilo ohms).For device three, coagulation and plasma were generated as intended (the resistance was measured at 1.40 kilo ohms).A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with a component failure.Factors that could have contributed to the failure include a short in the wand or a damaged t/c wire between the transition of the handle and the shaft.Based on this investigation, the need for corrective action is not indicated.

Brand Name
AMBIENT SUPER TURBOVAC 90 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19913929
Report Number3006524618-2024-00303
Device Sequence Number7361193
Product Code GEI
UDI-Device Identifier00817470000016
UDI-Public00817470000016
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASHA4250-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer09/06/2024
09/11/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/11/2024
09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown